Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 21, 2021, 2:20 PM CDT for Kinney County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 2:20 PM CDT (19:20 UTC)
- Expired
- Sep 21, 2021, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.75 in
- Wind
- 40
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 39 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WWUS84 KEWX 211920
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
220 PM CDT Tue Sep 21 2021
TXZ202-212000-
Kinney TX-
220 PM CDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of central Kinney County
through 300 PM CDT...
At 219 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alamo Village to near Standart to 6 miles
south of Laughlin AFB. Movement was south at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brackettville, Standart, Alamo Village, Amanda and Fort Clark
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2924 10079 2924 10076 2925 10076 2926 10075
2932 10075 2934 10071 2937 10070 2960 10038
2934 10023 2916 10052 2909 10067 2911 10069
2912 10072 2917 10078 2920 10077 2923 10080
TIME...MOT...LOC 1919Z 345DEG 8KT 2949 10043 2937 10060 2926 10076
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 21, 12:32 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 21, 12:32 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1232 PM CDT Tue Sep 21 2021 .AVIATION (18Z TAFS)... /NEW/ FROPA looks on schedule for the region, as winds start to become variable at this time as they swing around out of the north. Have gone with VCTS at all sites through at least 00Z and through 02Z at Del Rio. Believe that all TAF sites will be clear of thunderstorms or any SHRA by that time. The front should move though Austin in the next hour or so, with winds turning out of the north at 15 gusting to 25 kts at times. Meanwhile, at SAT/SSF, winds will shift out of the NNE by 20Z as the front approaches and showers and thunderstorms develop along the boundary. Confidence is higher at SAT/SSF for thunderstorms, but not enough to use TSRA as a prevailing group or in a TEMPO. Winds will gusts to 25+ kts at times through early evening. Expect VFR ceilings to persist through the next 24-30 hours at all sites. DRT will see a drop in wind speeds by tomorrow morning, but elsewhere at the I-35 sites, expect continued breezy/gusty conditions through the period. && PREV DISCUSSION... /ISSUED 332 AM CDT Tue Sep 21 2021/ SHORT TERM (Today through Wednesday)... Low clouds developed earlier this morning with nighttime microphysics showing cloud coverage along and to both sides of the I- 35 corridor. Also, a group of mid-level clouds are present across the western part of Val Verde County ahead of the anticipated cold front. KDFX Doppler radar is picking up elevated showers across Val Verde County with activity evaporating before reaching the ground as the low to mid level layer is dry. As the day progresses, a cold front is forecast to push to the south and affect most areas of South Central Texas especially mid to late morning for areas across the upper Rio Grande, Edwards Plateau and western Hill Country. Then the frontal boundary is forecast to arrive to the I-35 corridor by mid afternoon. Let me break it down even further. Some showers and even a thunderstorm or two can't be ruled out around 8 and 9 am time frame over Val Verde and parts of the Edwards Plateau. Around 10 and 11 am, a weak mid level short wave is forecast to push across the Edwards Plateau with elevated mid to upper omega values indicating increased vertical motion, which agree with the reasoning of HRRR, RAP and Texas Tech to show convection. By noon time, the frontal boundary should be near or just to the south of Del Rio and extending to the northeast toward Burnet. The HRRR solution is slower with the northern portion of the front by an hour when comparing it with the NAM Nest. Otherwise, expect the fropa across the northern Hill Country between noon and 2 pm and around 3 to 4 pm along the I-35 corridor. It looks like a wind shift for most of the Hill Country with showers and thunderstorms developing as the fropa moves across the I-35 corridor. The most likely scenario will be a broken line of showers and isolated thunderstorms as the boundary pushes to the south and then enters the coastal plains late this afternoon. Word of caution, area forecast soundings suggest inverted V-shape profile which means that thunderstorm wind gusts could get into the 40 mph or so as the downdraft winds decent to the ground. Rainfall amounts are forecast to be limited to one tenth of an inch for the most part with some lucky folks getting one quarter inch to one half an inch. In the wake of the front, breezy northern winds are expected with a cool down with temperatures in the 70s by 9 pm and overnight lows ranging from the upper 50s across the Hill Country to upper 60s across the coastal plains. Wednesday will be cooler with highs in the lower to mid 80s with mostly sunny skies. Dry and breezy conditions do bring fire weather concerns across the area with elevated to near critical conditions. LONG TERM (Wednesday Night through Monday)... The majority of the long-term portion of the forecast is expected to be fairly quiet as dry air remains in place behind the Tuesday cold front. Low temperatures Thursday morning will bottom out in the 50s for most locations before slowly warming into the lower to middle 60s by the end of the period. Highs Thursday will be in the 80s to near 90 degrees and will also slowly warm into the upper 80s to middle 90s by the end of the forecast period. Models differ in their solutions for the beginning of next week. Both the GFS and ECMWF show a low eventually becoming cut off from the main trough by the weekend over the SW CONUS, but then have much different solutions with how this feature will evolve and be influenced by a ridge to the east. The GFS opens things up a bit and brings this slow-moving low into Texas by Monday and progs a decent rain maker with the system. On the other end, the ECMWF strengthens the ridge over the Southern Plains blocking the system from moving into Texas, keeping things warm and dry. Looking at the GEFS, most members support the dry solution and not the wet solution of the operational run of the GFS and will keep the forecast dry for now on Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 85 59 87 58 / 0 0 0 0 0 Austin Bergstrom Intl Airport 63 85 52 87 56 / - 0 0 0 0 New Braunfels Muni Airport 65 86 55 89 56 / 10 0 0 0 0 Burnet Muni Airport 59 82 56 86 58 / 0 0 0 0 0 Del Rio Intl Airport 67 87 59 89 61 / 10 0 0 0 0 Georgetown Muni Airport 61 84 55 87 56 / 0 0 0 0 0 Hondo Muni Airport 64 86 54 88 57 / 10 0 0 0 0 San Marcos Muni Airport 63 85 55 88 56 / - 0 0 0 0 La Grange - Fayette Regional 66 86 55 88 58 / 10 0 0 0 0 San Antonio Intl Airport 66 85 59 87 59 / 10 0 0 0 0 Stinson Muni Airport 68 87 60 90 61 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...KCW Decision Support...76
Hazardous weather outlook, Sep 21, 3:47 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 347 AM CDT Tue Sep 21 2021 TXZ171>173-183>194-202>209-217>225-228-220900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 347 AM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A cold front will bring thunderstorms that may produce wind gusts of 40 mph or higher this afternoon into early evening. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to Near Critical fire weather conditions are expected Wednesday afternoon due to gusty northeasterly winds and low relative humidities. Elevated fire weather conditions are expected Thursday afternoon mainly along and west of Highway 281 due to low relative humidities. No other hazardous weather is expected Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 21, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
220 PM CDT Tue Sep 21 2021
TXZ202-212000-
Kinney TX-
220 PM CDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of central Kinney County
through 300 PM CDT...
At 219 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alamo Village to near Standart to 6 miles
south of Laughlin AFB. Movement was south at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brackettville, Standart, Alamo Village, Amanda and Fort Clark
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2924 10079 2924 10076 2925 10076 2926 10075
2932 10075 2934 10071 2937 10070 2960 10038
2934 10023 2916 10052 2909 10067 2911 10069
2912 10072 2917 10078 2920 10077 2923 10080
TIME...MOT...LOC 1919Z 345DEG 8KT 2949 10043 2937 10060 2926 10076
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 2:55 PM CDT | Special Weather Statement | EWX | Kinney | 35 min |
| Sep 21, 3:28 PM CDT | Special Weather Statement | EWX | Kinney | 47 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.